News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: the pill, late period


 Susan70 - Mon Dec 10, 2007 2:10 pm

1. Age- 34
2. Sex- Female
3. Past diagnoses- normal
4. Past surgeries- none
5. Family history- n/a
6. Current medications- Levora

Hello,
I have a been on the pill for years now and manipulate it (with my doctor's approval) so I only have a period every other month or so. My last period was early September. I stopped taking my pill on Sunday, Dec. 2 and have not had a period yet (it is Monday, Dec. 10). I had some dark brown light spotting for a couple days that that's it. This has never happened before. I am sexually active but use condoms religiously and I take my pill between 5:45 and 6:30 every morning without fail! I have no symptoms beyond minor cramps from time to time. I have not had a chance to take a HPT. What do you think is wrong with me? Should I just continue taking my pill as normal?
Thanks in advance for your time.
 Debbie Miller, RN - Mon Dec 10, 2007 3:03 pm

User avatar You have nothing to lose by continuing your pill as scheduled. It won't hurt, even if by chance you are pregnant. Of course once you get a positive pregnancy test you would discontinue that but I doubt this is the case considering the fact you are using two reliable forms of birth control.

There is no need for your body to have a period and manipulating this way is not a problem. Most women want to have a period to reassure themselves they are not pregnant but for health reasons, you really don't "need" one while on hormonal birth control. There are some on the market now that allow for only once every three months and one that you take without getting a period for a year.

I would not be concerned about this in the absence of other symptoms that might indicate the unlikely event of pregnancy. Most likely by your next planned cycle it will be more typical.

Best wishes

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here